The broader use of immune checkpoint blockade in clinical routine challenges clinicians in the diagnosis and management of side effects which are caused by inflammation generated by the activation of the immune response. Nearly all organs can be affected by immune-related toxicities. However, the most frequently reported are: fatigue, rash, pruritus, diarrhea, nausea/vomiting, arthralgia, decreased appetite and abdominal pain. Although these adverse events are usually mild, reversible and not frequent, an early diagnosis is crucial. Immune-related pulmonary toxicity was most frequently observed in trials of lung cancer and of melanoma patients treated with the combination of the anti-cytotoxic T lymphocyte antigen (CTLA)-4 and the anti-programmed cell death-1 (PD-1) antibodies. The most frequent immune-related adverse event in the lung is represented by pneumonitis due to the development of infiltrates in the interstitium and in the alveoli. Clinical symptoms and radiological patterns are the key elements to be considered for an early diagnosis, rendering the differential diagnosis crucial. Diagnosis of immune-related pneumonitis may imply the temporary or definitive suspension of immunotherapy, along with the start of immuno-suppressive treatments. The aim of this work is to summarize the biological bases, clinical and radiological findings of lung toxicity under immune checkpoint blockade, underlining the importance of multidisciplinary teams for an optimal early diagnosis of this side effect, with the aim to reach an improved patient care.